Article

Archiv der Mathematik

, Volume 91, Issue 6, pp 536-543

Applications of a theorem of Singerman about Fuchsian groups

  • Antonio F. CostaAffiliated withDepartamento de Matemáticas Fundamentales, Facultad de Ciencias, UNED Email author 
  • , Hugo ParlierAffiliated withEPFL IGAT Institute, Bâtiment BCH

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract.

Assume that we have a (compact) Riemann surface S, of genus greater than 2, with \(S = {\mathbb{D}}/ \Gamma\), where \({\mathbb{D}}\) is the complex unit disc and Γ is a surface Fuchsian group. Let us further consider that S has an automorphism group G in such a way that the orbifold S/G is isomorphic to \({\mathbb{D}}/\Gamma^\prime\) where \(\Gamma^\prime\) is a Fuchsian group such that \(\Gamma \vartriangleleft \Gamma^\prime\) and \(\Gamma^\prime\) has signature σ appearing in the list of non-finitely maximal signatures of Fuchsian groups of Theorems 1 and 2 in [6]. We establish an algebraic condition for G such that if G satisfies such a condition then the group of automorphisms of S is strictly greater than G, i.e., the surface S is more symmetric that we are supposing. In these cases, we establish analytic information on S from topological and algebraic conditions.

Mathematics Subject Classification (2000).

Primary 30F10 Secondary 20H10

Keywords.

Riemann surface Fuchsian group orbifold